Alert archive / Kansas / Tornado Warnings in 2006
Tornado Warning 5, NWS Goodland, KS
NWS Goodland, KS issued this tornado warning at Jun 15, 2006, 8:18 PM CDT for Gove County, Kansas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2006, 8:18 PM CDT (01:18 UTC)
- Expired
- Jun 15, 2006, 8:45 PM CDT
- In force
- 27 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Gove County, KS
The radar
The Goodland radar (KGLD), 114 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 3:18 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.3 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1456 J/kg
- Mixed-layer CIN
- -164 J/kg
- Mixed-layer LCL
- 2638 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 254 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KGLD 160118 TORGLD KSC063-160145- /O.NEW.KGLD.TO.W.0005.060616T0118Z-060616T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE GOODLAND KS 818 PM CDT THU JUN 15 2006 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * TORNADO WARNING FOR... NORTHEASTERN GOVE COUNTY IN WEST CENTRAL KANSAS... * UNTIL 845 PM CDT * AT 813 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR GOVE... MOVING NORTHEAST AT 530 MPH. * THE TORNADO WILL BE NEAR... PARK AROUND 825 PM CDT... QUINTER AROUND 830 PM CDT... A TORNADO WARNING MEANS THAT A TORNADO HAS BEEN OBSERVED OR INDICATED BY RADAR. IF YOU ARE IN THE PATH OF THIS TORNADO...SEEK SHELTER IN A SMALL INTERIOR ROOM ON THE LOWEST FLOOR AND COVER UP. LAT...LON 3896 10060 3885 10043 3911 10016 3913 10053 $$ KILLINGSWORTH
1 follow-up statement
000 WWUS53 KGLD 160139 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 737 PM MDT THU JUN 15 2006 KSC063-160147- /O.EXP.KGLD.TO.W.0005.000000T0000Z-060616T0145Z/ GOVE KS- 837 PM CDT THU JUN 15 2006 ...THE TORNADO WARNING FOR NORTHEASTERN GOVE COUNTY EXPIRES AT 845 PM CDT... THE THUNDERSTORM THAT PROMPTED THE WARNING NO LONGER APPEARS CAPABLE OF PRODUCING TORNADOES. A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 8 PM CDT FOR NORTHEASTERN GOVE COUNTY...HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS OF UP TO 60 MPH CONTINUE TO BE LIKELY. LAT...LON 3896 10060 3885 10043 3911 10016 3913 10053 $$ KILLINGSWORTH
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this tornado warning went out at Jun 15, 6:19 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jun 15, 6:19 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
519 PM MDT THU JUN 15 2006
.UPDATE...
UPDATED ZONES AND GRIDS FOR EXPIRATION OF HIGH WIND WARNING IN KIT
CARSON AND CHEYENNE COUNTIES IN EASTERN COLORADO. A WIND ADVISORY
REMAINS IN EFFECT FOR THOSE COUNTIES UNTIL 1 AM MDT FRIDAY.
OTHERWISE NO OTHER CHANGES.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY UNTIL 1 AM MDT /2 AM CDT/ FRIDAY FOR KSZ002-KSZ003-
KSZ004-KSZ013-KSZ014-KSZ015-KSZ016-KSZ027-KSZ028-KSZ029-
KSZ041-KSZ042.
NE...WIND ADVISORY UNTIL 2 AM CDT FRIDAY FOR NEZ081.
CO...WIND ADVISORY UNTIL 1 AM MDT FRIDAY FOR COZ091-COZ092.
RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR COZ253-COZ254.
&&
FSHazardous weather outlook, Jun 15, 11:45 AM CDT, 8 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1045 AM MDT THU JUN 15 2006 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-161700- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1145 AM CDT THU JUN 15 2006 /1045 AM MDT THU JUN 15 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT STALLED BETWEEN CHEYENNE WELLS COLORADO AND STRATTON NEBRASKA MAY PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON. SOME OF THESE STORMS MAY BECOME SEVERE WITH THE PRIMARY THREATS BEING LARGE HAIL AND DAMAGING WINDS. A WIND ADVISORY IS IN EFFECT FOR PORTIONS OF THE TRI-STATE AREA THIS AFTERNOON...MAINLY SOUTH OF INTERSTATE 70. SOUTHERLY WINDS WILL INCREASE WITH SPEEDS OF 25 TO 35 MPH AND GUSTS TO 45 MPH SOUTH OF THE COLD FRONT THIS AFTERNOON. AS TEMPERATURES RISE INTO THE 90S...RELATIVE HUMIDITIES WILL FALL ALLOWING THE RANGELAND FIRE DANGER INDEX TO REACH THE EXTREME CATEGORY. EXTREME FIRE DANGER MEANS THAT FIRES START QUICKLY...SPREAD FURIOUSLY AND BURN INTENSELY. ALL FIRES ARE POTENTIALLY SERIOUS. ALL OUTDOOR BURNING SHOULD BE AVOIDED IN AREAS WITH EXTREME FIRE DANGER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE POSSIBLE ONCE AGAIN ON FRIDAY AFTERNOON AND EVENING WITH A SLIGHT CHANCE FOR THUNDERSTORMS ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. LOCKHART
In the hours before
Local storm report, Jun 15, 7:20 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
620 PM MDT THU JUN 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 13 SE RUSSELL SPRINGS 38.78N 101.00W
06/15/2006 E1.00 INCH LOGAN KS PUBLIC
&&
SBLAIRLocal storm report, Jun 15, 7:41 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
641 PM MDT THU JUN 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 12 SE MONUMENT 38.98N 100.84W
06/15/2006 E0.88 INCH LOGAN KS PUBLIC
&&
SBLAIRLocal storm report, Jun 15, 7:48 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
648 PM MDT THU JUN 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND GST 14 SE RUSSELL SPRINGS 38.77N 100.99W
06/15/2006 E60 MPH LOGAN KS PUBLIC
60 MPH WINDS AND 0.88 INCH HAIL REPORTED
&&
SBLAIRLocal storm report, Jun 15, 8:06 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
706 PM MDT THU JUN 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND GST 12 E RUSSELL SPRINGS 38.91N 100.95W
06/15/2006 E60 MPH LOGAN KS PUBLIC
&&
SBLAIRLocal storm report, Jun 15, 8:07 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
707 PM MDT THU JUN 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL GRAINFIELD 39.11N 100.47W
06/15/2006 E1.00 INCH GOVE KS TRAINED SPOTTER
QUARTER SIZE HAIL AND 60 MPH WINDS
&&
SBLAIRLocal storm report, Jun 15, 8:16 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
716 PM MDT THU JUN 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 PM HAIL PARK 39.11N 100.36W
06/15/2006 E0.75 INCH GOVE KS TRAINED SPOTTER
&&
SBLAIRThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:14 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Wichita | 61 min |
| Jun 15, 7:32 PM CDT | Severe Thunderstorm Warning | GLD | Gove | 43 min |
| Jun 15, 7:53 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Graham, Sheridan | 67 min |
| Jun 15, 8:09 PM CDT | Severe Thunderstorm Warning | GLD | Greeley, Wallace | 66 min |
| Jun 15, 9:00 PM CDT | Severe Thunderstorm Warning | GLD | Graham | 45 min |
| Jun 15, 10:45 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Graham, Norton, Sheridan | 60 min |
| Jun 16, 11:10 AM CDT | Flash Flood Watch | GLD | Decatur, Gove, Graham, Logan, Norton, Sheridan and 1 more | 10 hr |
| Jun 16, 1:32 PM CDT | Severe Thunderstorm Warning | GLD | Sherman, Wallace | 58 min |
| Jun 16, 1:46 PM CDT | Severe Thunderstorm Warning | GLD | Gove | 59 min |
| Jun 16, 1:47 PM CDT | Severe Thunderstorm Warning | GLD | Graham | 58 min |
| Jun 16, 2:04 PM CDT | Severe Thunderstorm Warning | GLD | Sherman | 26 min |
| Jun 16, 2:08 PM CDT | Tornado Warning | GLD | Sherman | 37 min |
| Jun 16, 2:15 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Graham, Norton | 60 min |
| Jun 16, 2:25 PM CDT | Tornado Warning | GLD | Sherman | 37 min |
| Jun 16, 2:37 PM CDT | Flash Flood Warning | GLD | Sherman | 3 hr |
| Jun 16, 2:37 PM CDT | Tornado Warning | GLD | Norton | 23 min |
| Jun 16, 2:44 PM CDT | Severe Thunderstorm Warning | GLD | Graham | 26 min |
| Jun 16, 2:53 PM CDT | Tornado Warning | GLD | Cheyenne, Rawlins, Thomas | 52 min |
| Jun 16, 3:32 PM CDT | Severe Thunderstorm Warning | GLD | Rawlins | 24 min |
| Jun 16, 4:00 PM CDT | Flash Flood Warning | GLD | Logan, Wichita | 3 hr |
| Jun 16, 4:07 PM CDT | Severe Thunderstorm Warning | GLD | Wichita | 38 min |
| Jun 16, 4:32 PM CDT | Tornado Warning | GLD | Logan | 28 min |
| Jun 16, 4:52 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Logan, Sheridan, Thomas | 53 min |
| Jun 16, 5:11 PM CDT | Tornado Warning | GLD | Sheridan, Thomas | 34 min |
| Jun 16, 5:27 PM CDT | Flash Flood Warning | GLD | Gove, Sheridan | 3 hr |
| Jun 16, 5:43 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Sheridan | 39 min |
| Jun 16, 6:43 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Graham, Sheridan | 36 min |
Nearby
Tornado Warnings in Kansas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.